Psycho-Babble Medication Thread 106835

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

HELP! I want to get high...

Posted by JonW on May 17, 2002, at 22:54:06

Hi,

I'm currently taking depakote + neurontin. I just stopped luvox in prep for starting nardil (2 weeks, woohoo!) and it feels like my skin is crawling. I get this way sometimes -- all this anxiety, agitation and restlessness and I just want it to stop! I'm not an alcoholic or a drug addict but the thought of getting drunk or high is just too much! My throat is dry for the water that will wash down the pills. I can't see the downside to a few dexedrine + a few xanax -- I never get rid of my old pills. This feeling inside me, I feel like an addict but I know I'm not because I haven't ever acted on these impulses yet. How have any of you dealt with this kind of thing? I hope nardil works because I am so sick of being me. If nothing else, thanks for listening guys.

Jon

 

Re: HELP! I want to get high... JonW

Posted by adamie on May 17, 2002, at 23:22:25

In reply to HELP! I want to get high..., posted by JonW on May 17, 2002, at 22:54:06

you got dexedrine? please pass some to me! i need to save my damn life here and nothing works.

 

Re: HELP! I want to get high...

Posted by IsoM on May 18, 2002, at 2:29:00

In reply to HELP! I want to get high..., posted by JonW on May 17, 2002, at 22:54:06

Jon, I know little about Depakote or Neurontin. Can you, did you, take it with your previous alprazolam & Dexedrine? I know you can take alprazolam & Dexedrine together with no problem.

Dexedrine shouldn't be taken with Nardil (it's contraindicated) but if you have two weeks to go before you start the Nardil, the Dex will be out of your system if you stop taking it 2 days before you start your Nardil. Dexedrine's half-life is only 10 hours. Alprazolam's half-life is about 15 hours, so it, too, would be out of your system if you stopped it a few days before your Nardil too. Why not phone a pharmacist you can trust & ask him/her too?

Your crawling, horrible feeling is probably from stopping Luvox. I hope you were tapered off slowly. Luvox has a short half-life & besides Paxil, it's one of the worse for having discontinuation (withdrawal) problems.

 

Re: HELP! I want to get high...

Posted by katekite on May 18, 2002, at 16:28:56

In reply to HELP! I want to get high..., posted by JonW on May 17, 2002, at 22:54:06

Pack up your bag of extra drugs and give it to a friend for safekeeping. Tell them you don't want it back before day-month-year.

Or, a safe deposit box, etc. Somewhere where its a heck of an effort to get.

Of course the noble thing to do is flush.

Try to recall the last time you got high, and not how you felt that day, but the next few days after that. Sometimes a few hours of relaxation isn't worth a couple days of remorse.

Its too easy to have a weak moment when the pills are within reach and no one is looking.

Good luck.

kate

 

Re: HELP! I want to get high... katekite

Posted by JonW on May 18, 2002, at 20:53:05

In reply to Re: HELP! I want to get high..., posted by katekite on May 18, 2002, at 16:28:56

Thanks, Kate. I've decided to hold off on doing anything and reluctantly gave my drugs to my parents. I figure if I feel this bad now, I'm afraid of how bad I might feel when the dexedrine leaves my system. I hope I just rocked the boat and my mood will get a little better in the next couple of days. I might call my doctor see what he has to say.

Thanks again,
Jon

> Pack up your bag of extra drugs and give it to a friend for safekeeping. Tell them you don't want it back before day-month-year.
>
> Or, a safe deposit box, etc. Somewhere where its a heck of an effort to get.
>
> Of course the noble thing to do is flush.
>
> Try to recall the last time you got high, and not how you felt that day, but the next few days after that. Sometimes a few hours of relaxation isn't worth a couple days of remorse.
>
> Its too easy to have a weak moment when the pills are within reach and no one is looking.
>
> Good luck.
>
> kate

 

Re: HELP! I want to get high... adamie

Posted by JonW on May 18, 2002, at 21:01:03

In reply to Re: HELP! I want to get high... JonW, posted by adamie on May 17, 2002, at 23:22:25

Adamie, you probably don't want to hear it but every doctor I respect says you have to think long term. There are a lot of drugs, combinations of drugs, and different approaches left to try so please don't give up! Find yourself a best of the best doctor and follow their advice. Let's both stay alive just to see what happens... who knows, right?

Jon

> you got dexedrine? please pass some to me! i need to save my damn life here and nothing works.

 

Re: HELP! I want to get high... JonW

Posted by Krazy Kat on May 20, 2002, at 17:50:58

In reply to Re: HELP! I want to get high... katekite, posted by JonW on May 18, 2002, at 20:53:05

Jon:

What about a slight increase in the Depakote for a few days? When I am on the brink of agitated suicide, Depakote calms me toot sweet. Of course, this would need to be with your pdoc's consent.

Do call him/her. If they aren't receptive to the pain you're going through, you may need to consider a change. The worse "side effect" I have had when my meds have gone wrong, withdrawal, etc., is I get dangerously close to quitting them all together (in fact I have). Then I go through the same cycles and end very suicidal. So it's not to be taken lightly.

Good luck.

- kk

 

Re: HELP! I want to get high...

Posted by katekite on May 21, 2002, at 19:45:04

In reply to Re: HELP! I want to get high... katekite, posted by JonW on May 18, 2002, at 20:53:05

I'm so proud of you!

kate

 

Re: HELP! I want to get high... katekite

Posted by JonW on May 22, 2002, at 4:10:58

In reply to Re: HELP! I want to get high..., posted by katekite on May 21, 2002, at 19:45:04

> I'm so proud of you!
>
> kate

It's kind of funny but when I called my doc he ended up prescribing me dex so I'm taking it after all -- not as much as I was going to but nonetheless :) I need air to breathe beneath the bell jar, and for however long it lasts, dexedrine is pure oxygen. I feel guilty, though, accepting your compliment, but I'll take what I can get!

So thanks,
Jon

 

Re: HELP! I want to get high... JonW

Posted by IsoM on May 22, 2002, at 20:34:41

In reply to Re: HELP! I want to get high... katekite, posted by JonW on May 22, 2002, at 4:10:58

When I read your original post, Jon, you didn't sound like an irresponsible kid who just wanted a kick from being high, but were desperate for some relief till you started Nardil & felt its benefits.

I'm glad the doctor has prescribed the Dexedrine to help tide you over. Three summers ago, when I was tapering off my Paxil & felt like I was experiencing 'hell on earth', I so wished that there was something I could take to tide me over the horrible side-effects of discontinuing the med. If I was knocked out & sedated for the two months, I would've been happy.

You don't sound like a 'druggie' type at all. Don't feel bad about taking it for now.

 

Re: HELP! I want to get high... JonW

Posted by katekite on May 23, 2002, at 17:00:20

In reply to Re: HELP! I want to get high... katekite, posted by JonW on May 22, 2002, at 4:10:58

There's no guilt if its prescribed if you were honest about why you needed it -- in that situation they thought it was the best course of action!

Asking, waiting, following instructions -- that's all to be very proud of. And having given your 'stash' to your parents, you now have exactly the meds the shrink wants you to have in the doses he wants you to have them in.

So I'm still completely as proud of you as before.

kate


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.